Light headedness accompanied by constant headache for 5 months?

Ask the Clinician Health Pro August 13, 2010
  • Full Question:

    I've I have been having lightheadedness for five months now accompanied by constant headaches everyday.  Been to ER 2 times and seen physician and now a Neurologist.  Blood work came back normal, 2 CAT SCANS normal.  I don't know where this came from but it's not getting better.  Neurologist thinks it's tension headaches.  Gave me amitriptyline, and that has not worked with headaches. The headaches are all over.  I get them in my temples, the back of my head, and the top of my head.  Sometimes I feel like I feel the pain moving.  I don't have symptoms of migraine.  Light and sound do not bother me.  I can't do anything anymore without feeling lightheaded. It happens every day.  It's really getting to me and I don't know where to go anymore.  I want to feel normal again.  Do you have any suggestions?  I am getting very desperate here.  I have a 20 month old son and I want to feel like myself again.  Thanks!! Gabrielle.

     

    Answer:

    Dear Gabrielle;

     

    Your desperation is quite understandable. Headaches can be a headache disorder or they can be a symptom of literally hundreds of other medical conditions. The best advice in situations such as yours is to get a copy of your medical records, including copies of your scans, and make an appointment with a Migraine and headache specialist.

     

    It’s important to note that neurologists aren’t necessarily Migraine and headache specialists. Take a look at the article Migraine and Headache Specialists - What's So Special? If you need help finding a Migraine specialist, check our listing of Patient Recommended Migraine and Headache Specialists.

     

    Something to take a look at now is how frequently you're taking any kind of medication to try to get relief from these headaches. Taking any kind of pain medication, over-the-counter or prescription, more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.

     

    Good luck,
    John Claude Krusz and Teri Robert

     

     

    To review other questions from our Ask the Clinician Column,
     browse the Ask the Clinician archives.

     

    If you need help finding a  Migraine and headache specialist,
     visit our listing of Patient Recommended Specialists.

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and  Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and  Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

  •  

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

    Follow Teri on    or 

     

    Page copy protected against web site content infringement by Copyscape© Teri Robert and J.C. Krusz, 2010.
    Last updated August 10, 2010.